Why Does the Patch Cause Blood Clots?

0
Posted

Why Does the Patch Cause Blood Clots?

0

All hormonal methods of birth control pose a threat to normal blood flow. This is because hormonal methods of birth control contain estrogen, which causes blood to coagulate in the veins. But why does the patch appear to cause more blood clots than the pill? Well, the birth control patch actually delivers higher amounts of estrogen directly to your bloodstream. The traditional pill is broken down in your intestinal tract before any hormones reach the bloodstream. By the time it is broken down, about 50% of the estrogen contained in the pill has been lost. However, because the patch delivers estrogen straight through the skin and into the bloodstream, users are actually receiving about 60% more estrogen with this form of birth control. As a result, their risks for blood clots increases. Are Blood Clots Dangerous? Blood clots have the potential to be extremely dangerous. They occur when blood in the veins becomes coagulated, forming a blockage in the vessel. As a result, blood and oxygen

Related Questions